Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red spotted itchy rash in arms trunk and painful itchy swollen feet
Jun 5, 2011

Dr. Keith Henry, MD, I have been with inflammation problem for over a year now. I take a isentress, ziagen, intelence, prezista, norvir and BP meds. My MD at Kaiser seems to think I have a side effect of one of these cocktail, but not sure which one. Small doses of prednisone2mgbid take the rash away, but when I stop the prednisone the rash always comes back. I tried benedryl and zertic but still rash itchy painful red spots with raised middle. I've screen for all SDI/SDT not that. Was wondering how long can I take the predinsone? Or will it screw up my immune system. Viral load undetectable/ 350TCells in May, 2011. I have take literally every HIV med, before this cocktail. Have you heard any body else with this type of condition. Nurse Doug...I used to be a patient of your's way back in 1987 in St Paul, Mn. Can't believe I made 50 years old this year.

Response from Dr. Henry

Good to hear from you-as you note sorting out which drug is the main culprit possibly causing a rash can be difficult when on many meds (particularly if due to resistance you need to be on a complex HIV regimen). I strongly suggest seeing a dermatologist to determine if any other skin conditions is likely (other than a drug rash). Use of corticosteroids can cause problems long term such as osteoporosis, aseptic necrosis of the hip, and diabetes (I am not as much concerned about effect of low dose steroids on immune system) so you concern about indefinite use (though 2 mg BID prednisone is a very low dose)is justified. If the rash developed long after starting your current HIV regimen (ie >> 6 months) then drug rash seems less likely. Sulfa component of darunavir can cause rash somewhat more common in persons with preexisting sulfa allergy. Difficult to be more specific in complicated situations. KH



Previous
DHEA low & lower cd4
Next
regarding hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement